Nitrofurantoin-vaginal Itching?

4 Replies Updated



Conversation Starter

MeSoItchy Says:
via mobile

Hello! I was prescribed Nitrofurantoin for a UTI and I’m on my third day of taking it. My UTI symptoms seem to be gone however I’ve developed some pretty instense vaginal itching. Is the itching related to the antibiotic or did I get super lucky and develop a yeast infection or something? No discharge or rash just itching. If the itching IS a side effect of the antibiotic should I call my doctor to discontinue it or is it not a huge deal as long as I can handle it?
Thanks in advance for any advice!


Showing Replies 1 - 4 of 4 RSS Feed


Page of 1     Sorted By:
1
Kevin Says:

Hello MeSoItchy,

Sorry to hear about the UTI.

According to Dailymed vaginal itching is a common side effect of Nitrofurantoin. Fortunately it not listed among the side effect listing that cautions you to contact your doctor. It will be up to your own discretion whether or not you feel that the itching has become enough of an issue to contact your doctor.

I hope this helps.

REPLYSHAREREPORT
Was this helpful?  1 0  
2
MeSoItchy Says:
via mobile

Kevin (# 1) --

That was very helpful, I appreciate the reply thank you!

REPLYSHAREREPORT
Was this helpful?  0 0  
3
Hope Says:
via mobile

Unfortunately the antibiotics probably caused the yeast infection although if it's bad the doctor can prescribe something.or you can get a yeast infection cream OTC like vagisal.If it's internal they make the yeast creams so you can treat it internally also there is diflucan that prescribed.

REPLYSHAREREPORT
Was this helpful?  0 0  
4
Kitty Says:

Chances are, the antibiotic, while helpful for uti, probably has caused a vaginal yeast infection. Those get worse quickly, and very uncomfortable, so by now, you may have been able to determine by the looks of things, you have a yeast infection.
You can treat the yeast infection with OTC drugstore products, but from my personal experience, I would go with a 7-day treatment vs. a 1-day or 3-day product.
In future, if you have a uti, take cranberry pills and vitamin C, and to prevent yeast infection from antibiotics, maintain a healthy pH by using a product called RePhresh. It’s a no-scent clear gel pH corrector. Works great. You can get it on Amazon cheaper than drugstores, and I always keep some on hand.

REPLYSHAREREPORT
Was this helpful?  0 0  


Viewing page 1 of 1     Reply


More Discussions:


Nitrofurantoin itching

I have been prescribed this for repeated UTI and am on a 56 day course. But three weeks in I too have intense itching. I... 1 reply

should i stop taking nitrofurantoin cause of itching

I've taking two nitrofurantoin and all I've done is itch do I stop just abit scared ## Hello, Bethany! How are y... 2 replies

Vaginal itching and burning

I'm experrencing vaginal itching and burning just after my period. Is it ok to take funzela even if i dont have disc... 3 replies

vaginal itching and swelling with very little blood

I need to know if it's an infection or disease? What should I do? It itches very bad, is swollen and when I go to th...

Severe vaginal itching

For the past year I have been suffering from intense vaginal itching. I have tried monistat and other medications, but n... 7 replies

Vaginal yeast infections and itching down below

I'm nearly 5 years in from my breast cancer diagnosis... I was 34 I'm now 39 and at the end of October it will b... 2 replies

Antibiotics for vaginal itching

I have an itching problem in my vagina, but it seems likes the problem is internal and eternal... What medication should... 2 replies

itching and burninginand having cuts in vaginahivaginal use

hello i am sim my age is 25 yr. have a baby 7yrs old i have problem of fungal infection in vagina since 3 months i have ...

amox tr-k clv 875-125 mg vaginal itching with little to no discharge

Hello I was prescribed augmentin for an ear infection and im almost done with them but recently within the last few days... 1 reply

Triamcinolone Acetonide Cream for Vaginal itching

Will this work to stop vaginal dryness and itching and what are the side effects? ## Did your doctor prescribe this? Thi... 40 replies


Post a Reply

No registration is needed.
Simply fill out the form below.

 *
Please be detailed.

 *
You may use your first name, or for more privacy, make up a nickname.


 
Optional. Always hidden. This allows us to notify you when a reply is posted here.





4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. Site content is Copyright © 2005-2018 MedsChat.com and is protected under U.S. and International Copyright laws. All Rights Reserved. This page was last updated on 16 May 2018.

We are committed to your privacy.

Copyright © 2005-2018 All Rights Reserved. MedsChat® and The People's Medicine Community® are registered trademarks of Limelight Innovations L.L.C.